My 17 years old daughter was diagnosed with inactive tuberculosis about 8 months ago and has been taking INH. However, about 18 months ago she started losing her hair. Could this be caused by the tuberculosis alone?
I have written on this medication with tuberculosis before (see Tuberculosis Drug and Hair Loss). The disease itself is a wasting disorder which is known to produce hair loss, as with other wasting disorders. The same recommendations I made before apply: good diet and appropriate vitamin therapy. A full work-up for female hair loss is in order here as there are many diseases that cause hair loss in women (see Female Hair Loss category). Read these pages carefully and seek out a good doctor to follow through with a thorough examination of your daughter. Also, you might want her to see a hair specialist who will study her for female genetic hair loss and assess the miniaturization of her hair to see if the pattern is typical of female genetic hair loss.